Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 171, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 23, 2005, 5:37 PM CDT for Morgan County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2005, 5:37 PM CDT (22:37 UTC)
- Expired
- Jul 23, 2005, 6:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 124 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 232237 SVRSGF MOC141-232345- /O.NEW.KSGF.SV.W.0171.050723T2237Z-050723T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 537 PM CDT SAT JUL 23 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN CENTRAL MISSOURI. * UNTIL 645 PM CDT. * AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STOVER...OR 22 MILES SOUTHWEST OF TIPTON. THE THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE... NEAR STOVER BY 620 PM CDT. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3821 9295 3837 9284 3856 9305 3833 9309 $$ IZZI
1 follow-up statement
000 WWUS53 KSGF 232300 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 601 PM CDT SAT JUL 23 2005 MOC141-232311- /O.CAN.KSGF.SV.W.0171.000000T0000Z-050723T2345Z/ MORGAN MO- 601 PM CDT SAT JUL 23 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY HAS BEEN CANCELLED... AT 557 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3821 9295 3837 9284 3856 9305 3833 9309 $$ IZZI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:53 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 23, 2:53 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 253 PM CDT SAT JUL 23 2005 .DISCUSSION... ISOLATED PULSE THUNDERSTORMS ARE DEVELOPING AGAIN THIS AFTERNOON...A LITTLE EARLIER THAN YESTERDAY. THERE IS LITTLE IN THE WAY OF OBVIOUS SYNOPTIC SCALE FORCING...BUT A WEAK 500MB INVERTED TROUGH IS MOVING WEST UNDERNEATH THE THE UPPER RIDGE OVER THE ARKLATEX...WHILE ANOTHER IMPULSE IS ALSO MOVING SOUTHEAST THROUGH NW IL. HIGHER TERRAIN ALSO LIKELY AN INFLUENCE ON CONVECTION OVER NW AR WHERE BETTER MIDLEVEL MOISTURE IS ALSO EVIDENT. TYPICAL MIDSUMMER LOW SHEAR/HIGH INSTABILITY ENVIRONMENT WITH ML CAPES OF 2000-2500 J/KG WILL LEAD TO A FEW SEVERE PULSE STORMS. OVERALL STORM COVERAGE SHOULD BE MINIMAL. SHORT TERM FORECASTER HAS ALREADY UPDATED GRIDS TO ACCOUNT FOR THE CONVECTION. THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH SUNDAY AT LEAST. TEMPERATURES/HEAT INDICES ARE PANNING OUT AS EXPECTED TODAY. WILL CONTINUE THE EXCESSIVE HEAT WARNING THROUGH TOMORROW. HOT WEATHER WILL CONTINUE MONDAY...BUT WITH CORE OF THE UPPER RIDGE MOVING EAST OF THE AREA...TEMPERATURES MAY BE A BIT COOLER (OR LESS HOT). THE RIDGE WILL GRADUALLY FLATTEN OUT LATE SUNDAY AND MONDAY. SHORTWAVE IMPULSES IN THE INCREASINGLY ZONAL FLOW OVER THE CENTRAL AND NORTHERN PLAINS WILL EXERT AN INCREASING INFLUENCE ON OUR WEATHER BY MIDWEEK. GFS/NAM/ECMWF ALL DRIVE A COLD FRONT THROUGH THE AREA LATE TUE/TUE NIGHT TO BRING RELIEF TO THE HEAT AND HOPEFULLY A CHANCE FOR ONE OR MORE ROUNDS OF ORGANIZED STORMS. THE RAIN IS DEFINITELY NEEDED. DSA && .AVIATION... ISOLATED THUNDERSTORMS WILL AFFECT THE AREA THROUGH MID EVENING. A COUPLE OF STORMS ARE DEVELOPING NEAR KSGF ALREADY SO HAVE AMENDED TAFS TO ACCOUNT FOR THIS. OTHER THAN LOCAL IFR CONDITIONS NEAR INTENSE STORMS...VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...EXCESSIVE HEAT WARNING FOR ALL COUNTIES OF THE MISSOURI OZARKS. .KS...EXCESSIVE HEAT WARNING FOR CHEROKEE...CRAWFORD...AND BOURBON. WFO SGF
Hazardous weather outlook, Jul 23, 1:55 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 PM CDT SAT JUL 23 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 155 PM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. UNSEASONABLY HOT WEATHER WILL CONTINUE TODAY WITH HIGHS ABOVE 100 DEGREES IN MOST AREAS. MID TO LATE AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO 115 DEGREES. THE HOTTEST TEMPERATURES WILL GENERALLY OCCUR OVER WEST CENTRAL AND CENTRAL MISSOURI. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS CANNOT BE RULED OUT...HOWEVER...MOST AREAS WILL REMAIN DRY. GIVEN THE STRONG DAYTIME INSTABILITY...ISOLATED SEVERE STORMS WITH STRONG WINDS AND DIME TO NICKEL SIZED HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE HOT WEATHER WILL CONTINUE ON SUNDAY AND INTO THE EARLY PORTION OF THE WORK WEEK...ALTHOUGH SLIGHTLY COOLER TEMPERATURES ARE EXPECTED MONDAY. A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA LATE TUESDAY BRINGING A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS. FORTUNATELY...THIS WILL ALSO BRING COOLER AND LESS HUMID AIR INTO THE REGION. THUNDERSTORM CHANCES WILL LINGER INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THUNDERSTORMS...SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jul 23, 5:03 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG IBERIA 38.10N 92.32W
07/23/2005 MILLER MO LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 42
0442 PM TSTM WND DMG ST ANTHONY 38.17N 92.28W
07/23/2005 MILLER MO LAW ENFORCEMENT
TREES DOWN ACROSS PIONEER ROAD NEAR ST. ANTHONY
SAWLocal storm report, Jul 23, 5:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
515 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 1 S DIXON 37.99N 92.10W
07/23/2005 PULASKI MO CO-OP OBSERVER
TREES DOWN ACROSS HIGHWAY 28 JUST SOUTH OF DIXON
SAWSpecial weather statement, Jul 23, 5:17 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 517 PM CDT SAT JUL 23 2005 KSZ101-232315- CHEROKEE- 517 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 615 PM CDT... AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF TREECE TO 9 MILES NORTHWEST OF PURCELL...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF CHETOPA TO 10 MILES SOUTHEAST OF PITTSBURG...AND MOVING NORTH AT 20 MPH. THESE STORMS WILL BE... NEAR COLUMBUS BY 525 PM CDT. NEAR WEIR BY 540 PM CDT. NEAR WEST MINERAL BY 555 PM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. IZZI
Special weather statement, Jul 23, 5:29 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 529 PM CDT SAT JUL 23 2005 KSZ097-232330- CRAWFORD- 529 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 630 PM CDT... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF COLUMBUS TO PITTSBURG TO LIBERAL...AND MOVING NORTHWEST AT 15 MPH. THESE STORMS WILL BE... NEAR PITTSBURG BY 535 PM CDT. NEAR FRONTENAC BY 540 PM CDT. NEAR MULBERRY BY 550 PM CDT. NEAR CHEROKEE BY 555 PM CDT. NEAR ARCADIA BY 605 PM CDT. NEAR GIRARD BY 620 PM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. IZZI
Special weather statement, Jul 23, 5:31 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 531 PM CDT SAT JUL 23 2005 MOZ066-232330- VERNON- 531 PM CDT SAT JUL 23 2005 ...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 630 PM CDT... AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LIBERAL TO SHELDON TO 5 MILES SOUTH OF EL DORADO SPRINGS...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF PITTSBURG TO 11 MILES SOUTHEAST OF NEVADA TO 13 MILES NORTHWEST OF STOCKTON...AND MOVING NORTH AT 30 MPH. THESE STORMS WILL BE... NEAR WALKER BY 555 PM CDT. NEAR SCHELL CITY BY 600 PM CDT. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. IZZI
Local storm report, Jul 23, 5:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
537 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND DMG 1 E CARTHAGE 37.17N 94.30W
07/23/2005 JASPER MO LAW ENFORCEMENT
TREES DOWN.
0445 PM TSTM WND DMG JOPLIN 37.08N 94.52W
07/23/2005 JASPER MO LAW ENFORCEMENT
POWER LINES DOWN.
0445 PM TSTM WND DMG WEBB CITY 37.15N 94.47W
07/23/2005 JASPER MO LAW ENFORCEMENT
TREES DOWN.
0531 PM TSTM WND DMG 2 E ELDRIDGE 37.83N 92.73W
07/23/2005 LACLEDE MO EMERGENCY MNGR
TREES DOWN
SAWThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:03 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Pulaski | 42 min |
| Jul 23, 3:55 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 65 min |
| Jul 23, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 39 min |
| Jul 23, 4:18 PM CDT | Flash Flood Warning | SGF | Miller | 6 hr |
| Jul 23, 4:25 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 65 min |
| Jul 23, 4:38 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 42 min |
| Jul 23, 4:48 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 64 min |
| Jul 23, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 56 min |
| Jul 23, 5:09 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 67 min |
| Jul 23, 5:33 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 51 min |
| Jul 23, 5:48 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 71 min |
| Jul 23, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.